Georgia, 2012

Damaging Wind in Georgia, July 6, 2012

July 6, 2012 · NWS CHS · 1 event in 1 county or zone

Pulse thunderstorms formed along the sea breeze and outflow boundaries over SE Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Pulse thunderstorms formed along the sea breeze and outflow boundaries over SE Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 6, 12:54 PM EST, 36 minutes earlier.

Area forecast discussion, Jul 6, 12:54 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT FRI JUL 6 2012

.SYNOPSIS...
A STRONG UPPER LEVEL HIGH WILL BUILD BACK OVER THE AREA FOR THE
WEEKEND...KEEPING THE REGION HOT AND MOSTLY DRY. THE RIDGE WILL
WEAKEN NEXT WEEK...ALLOWING A TROF OF LOW PRESSURE TO SET UP IN THE
AREA...INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS AFTERNOON...AS ANTICIPATED CONVECTION HAS INITIATED
ACROSS SE GA IN THE AREA WEST OF I-95 AND SOUTH OF I-16. LOW LEVEL
MOISTURE HAS POOLED IN THIS AREA NICELY WITH SURFACE DEW POINTS
RESTING IN THE LOW TO MID 70S. AS A RESULT...ML CAPES ARE IN THE
2000-2500 J/KG RANGE WITH DCAPES ON THE ORDER OF 800-1000 J/KG. AN
ISOLATED WET MICROBURST WILL BE POSSIBLE IN THIS REGION WITH AN
OUTSIDE CHANCE OF LARGE HAIL. POPS HAVE BEEN RAISED TO 50 PERCENT
IN THIS GENERAL VICINITY FOR THE REMAINDER OF THE AFTERNOON.

ELSEWHERE...LOW LEVEL MOISTURE IS WEAKER AS EVIDENT BY DEW POINTS
IN THE UPPER 60S AROUND CHARLESTON AND THE OVERALL LACK OF
DEVELOPING CU FOR MUCH OF SOUTHERN SC. AN ISOLATED THUNDERSTORM IS
STILL POSSIBLE BUT THE MAJORITY OF THE ACTIVITY WILL REMAIN
CONFINED TO SE GA THROUGH EARLY EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
AT 00Z/06 WE NOTE A BATCH OF HIGH RESOLUTION MODELS OFFERING A
SIMILAR AND PLAUSIBLE SOLUTION OF SCATTERED CONVECTION THROUGH THE
EVENING HOURS SOMEWHERE OVER INLAND SE GEORGIA...EAST CENTRAL
GEORGIA OR EVEN AREAS BORDERING THE SOUTHERN CSRA AREA. WE HAVE
MAINTAINED 30 POPS FOR EVENING SHOWERS/TSTMS TO COAGULATE SIMILAR
TO LAST EVENING W OF A LINE FROM HAMPTON TO SAVANNAH AND LUDOWICI.
TSTMS MAY PRODUCE LOCALIZED SEVERE WEATHER WELL INLAND THROUGH
LATE EVENING. MOST LOCATIONS TO THE E OF I-95 INCLUDING CHARLESTON
LIKELY TO REMAIN DRY BUT SPOTTY CONVECTION CANNOT BE COMPLETELY
RULED OUT.

DEBRIS CLOUDS THIN OVERNIGHT WITH LOWS IN THE 73-77 DEGREE RANGE.

THE UPPER RIDGE WILL EXTEND BACK OVER THE SOUTHEAST STATES SATURDAY
INTO SUNDAY...MAINTAINING ABOVE NORMAL TEMPERATURES IN THE MIDDLE
AND UPPER 90S. WSW FLOW IN THE BOUNDARY LAYER WILL ALLOW SOME LOWER
DEWPOINTS TO MIX DOWN DURING THE DAYTIME PERIODS. MID-LEVEL
SUBSIDENCE AND THE DRIER LOW-LEVELS WILL LIMIT CONVECTIVE GROWTH SO
WE ONLY HAVE SLIGHT CHANCE POPS BOTH DAYS MAINLY INLAND TO ACCOUNT
FOR LEE TROUGH ACTIVITY.

BY MONDAY THE UPPER RIDGE BUILDS OFF THE EAST COAST...ALLOWING THE
LEE TROUGH TO STRENGTHEN CONSIDERABLY AND SHIFTING OUR LOW-LEVEL
WINDS TO SOUTHWEST. SURFACE DEWPOINTS SURGING INTO THE MIDDLE 70S
AND A ROBUST SEABREEZE COMBINED WITH LEE TROUGH CONVERGENCE WILL
ALLOW FOR BETTER SHOWER AND THUNDERSTORM COVERAGE FROM LATE MORNING
THROUGH EARLY EVENING.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NEXT WEEK LOOKS POTENTIALLY UNSETTLED BUT THERE IS STILL SOME
UNCERTAINTY REGARDING THE PLACEMENT OF THE BRUNT OF THE CONVECTION.
AN UPPER TROUGH WILL STRENGTHEN ACROSS THE OHIO VALLEY WHILE BERMUDA
HIGH PRESSURE PERSISTS AT THE SURFACE. A BROAD SURFACE FRONT IS
PROGGED TO SAG SOUTHEAST AND STALL ACROSS CENTRAL NC/SC. THE LATEST
ECMWF NOW KEEPS THE BEST CONVECTIVE COVERAGE INLAND FROM THE
FORECAST AREA. WHILE THIS IS PROBABLY GOING TO BE THE CASE...A
ROBUST SEABREEZE IS EXPECTED EACH AFTERNOON WHICH SHOULD HELP
TRIGGER ACTIVITY ACROSS OUR AREA. AND...LATER IN THE AFTERNOON
UPSTREAM CONVECTION MAY WELL DROP BACK SOUTHEAST INTO OUR AREA. WE
KEPT CHANCE POPS GOING EACH DAY WITH SLIGHT CHANCE POPS OVERNIGHT.
UPPER HEIGHT FALLS WILL DROP TEMPS CLOSER TO SEASONAL NORMS IN THE
LOWER 90S.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH 18Z SATURDAY. THE
BIGGEST NEAR TERM CONCERN ONCE AGAIN REVOLVES AROUND THUNDERSTORMS
AT KSAV. DEVELOPING CONVECTION IS CLOSING IN AROUND THE AIRFIELD
AND THE NEW TAF CARRIES VCTS PREVAILING WITH A TEMPO FOR -TSRA.
WITH THE TEMPO I HAVE INCLUDED GUSTY WINDS TO 25 KTS AND IFR
VISIBILITIES GIVEN THE CURRENT PROXIMITY OF STORMS AND THEIR
MOVEMENT. THE TEMPO GOES THROUGH 21Z AND THE VCTS THROUGH 23Z.
DURING THE OVERNIGHT...MODELS SHOW CONVECTION MOVING INLAND WITH
THE SEA BREEZE AND DIMINISHING SO THERE ARE NO SIGNIFICANT
CONCERNS THROUGH THE END OF THE PERIOD.

AT KCHS...THE AIRMASS IS MUCH DRIER AND THERE ARE VERY FEW CU AT
THIS POINT. WHILE THERE MAY BE AN ISOLATED THUNDERSTORM THIS
AFTERNOON THE PROBABILITY IS TOO LOW TO INCLUDE IN THE TAF. NO
SIGNIFICANT CONCERNS THROUGH THE END OF THE PERIOD.

EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS EXPECTED THROUGH
THE WEEKEND.

&&

.MARINE...
WINDS TODAY WILL ONCE AGAIN BE IN THE 10-15 KT RANGE FOR THE MOST
PART...WITH THE CHARLESTON COUNTY WATERS PERHAPS SEEING SOME GUSTS
TO AROUND 20 KTS. SEAS 3-4 FT WILL SETTLE BACK TO 2-3 FT THROUGH
EARLY AFTERNOON AS SPEEDS EBB...THEN INCREASE BACK TO 3-4 TONIGHT
WITH THE INCREASE IN FLOW.

SOUTHWEST WINDS WILL PREVAIL SATURDAY THROUGH MID NEXT WEEK. THERE
WILL BE THE USUAL NOCTURNAL SURGES AND AFTERNOON SEA BREEZES BUT WIND
SPEEDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS AND SEAS 4 FT OR LOWER.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH
MARINE...JRL
Hazardous weather outlook, Jul 6, 2:48 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
348 AM EDT FRI JUL 6 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-070800-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
348 AM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 12:36 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
136 PM EDT FRI JUL 6 2012

GAZ118-119-061800-
COASTAL CHATHAM-INLAND CHATHAM-
136 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 200 PM EDT...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GEORGETOWN...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...ISLE OF HOPE...MEINHARD...MONTEITH...MONTGOMERY...
POOLER...PORT WENTWORTH...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...
SAVANNAH HISTORIC DISTRICT...SKIDAWAY ISLAND...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3190 8117 3189 8122 3191 8122 3189 8124
      3191 8124 3191 8126 3193 8126 3194 8129
      3200 8130 3205 8137 3210 8139 3221 8118
      3215 8112 3212 8112 3208 8105 3197 8095
      3186 8114
TIME...MOT...LOC 1736Z 231DEG 8KT 3202 8126
Special weather statement, Jul 6, 12:46 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT FRI JUL 6 2012

GAZ116-117-138-061815-
COASTAL BRYAN-INLAND BRYAN-INLAND LIBERTY-
146 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 215 PM EDT...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LETFORD TO
FLEMING...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND HILL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3209 8139 3205 8137 3200 8130 3198 8131
      3197 8129 3194 8129 3193 8126 3191 8126
      3191 8124 3189 8124 3191 8122 3189 8122
      3189 8120 3187 8118 3182 8143 3203 8166
TIME...MOT...LOC 1747Z 270DEG 6KT 3198 8153 3189 8147
Special weather statement, Jul 6, 12:55 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT FRI JUL 6 2012

GAZ101-117>119-SCZ047-048-051-061845-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL
JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
155 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 245 PM EDT...

AT 153 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BLOOMINGDALE TO
SAVANNAH AIRPORT TO HUNTER ARMY AIRFIELD TO FORT MCALLISTER...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...FORT MCALLISTER...GARDEN CITY...HUTCHINSON ISLAND...
I-16/I-95 INTERCHANGE...ISLE OF HOPE...MEINHARD...MONTEITH...
MONTGOMERY...POOLER...PORT WENTWORTH...SANDFLY...SAVANNAH...SAVANNAH
AIRPORT...SAVANNAH HISTORIC DISTRICT...SKIDAWAY ISLAND...
THUNDERBOLT...VERNONBURG...WHITE BLUFF...WHITEMARSH ISLAND...
WILMINGTON ISLAND...WINDSOR FOREST...BELLINGER HILL AREA AND
RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3191 8122 3189 8124 3191 8124 3191 8126
      3193 8126 3193 8127 3197 8129 3198 8131
      3200 8130 3205 8137 3212 8140 3223 8123
      3220 8095 3212 8089 3193 8099 3184 8123
TIME...MOT...LOC 1755Z 247DEG 9KT 3212 8138 3211 8120
          3203 8114 3192 8121
Special weather statement, Jul 6, 1:17 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
217 PM EDT FRI JUL 6 2012

GAZ100-101-116-061845-
BULLOCH-EFFINGHAM-INLAND BRYAN-
217 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 245 PM EDT...

AT 214 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MELDRIM...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...EDEN...MARLOW...MELDRIM AND PINEORA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3228 8123 3216 8130 3210 8139 3208 8139
      3209 8149 3232 8149
TIME...MOT...LOC 1818Z 191DEG 7KT 3213 8140
Special weather statement, Jul 6, 1:26 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
226 PM EDT FRI JUL 6 2012

GAZ116-138-061900-
INLAND BRYAN-INLAND LIBERTY-
226 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 300 PM EDT...

AT 223 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR DANIEL...MOVING NORTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
INTERSTATE 95 BETWEEN RICHMOND HILL AND THE LIBERTY COUNTY LINE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3194 8144 3193 8128 3182 8130 3184 8143
TIME...MOT...LOC 1826Z 184DEG 11KT 3190 8136
Special weather statement, Jul 6, 1:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT FRI JUL 6 2012

GAZ138-061900-
INLAND LIBERTY-
230 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY
THROUGH 300 PM EDT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...OVER EXTREME NORTHWESTERN LIBERTY COUNTY...
MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OPEN AREAS OF FORT STEWART...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3204 8177 3209 8171 3206 8167 3205 8164
      3201 8160 3198 8159 3188 8173 3191 8176
      3195 8174 3197 8175 3198 8180 3201 8183
TIME...MOT...LOC 1830Z 226DEG 9KT 3201 8173

The radar

The Charleston,SC radar (KCLX), 64 km away, was scanning. The volume nearest the first event began at 18:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Effingham

When
July 6, 1:30 PM EST to 1:32 PM EST
Where
Effingham County, 0.91 mi SE of Eden
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.160, -81.390

Tree down on Old River Road, off of Highway 80.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400860.